Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 82, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 1, 2006, 6:30 PM MDT for Las Animas County, Colorado. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2006, 6:30 PM MDT (00:30 UTC)
- Expired
- Jul 1, 2006, 8:01 PM MDT
- In force
- 91 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 140 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3325 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 020031 SVRPUB COC071-020230- /O.NEW.KPUB.SV.W.0082.060702T0030Z-060702T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 630 PM MDT SAT JUL 1 2006 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... * UNTIL 830 PM MDT... * AT 627 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF TOBE...OR ABOUT 35 MILES NORTH OF DES MOINES...AND MOVING EAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... TOBE. KIM. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3742 10391 3709 10388 3704 10319 3748 10313 $$
8 follow-up statements
000 WWUS55 KPUB 020042 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 641 PM MDT SAT JUL 1 2006 COC071-020230- /O.CON.KPUB.SV.W.0082.000000T0000Z-060702T0230Z/ LAS ANIMAS CO- 641 PM MDT SAT JUL 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR EAST CENTRAL LAS ANIMAS COUNTY... AT 639 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF TOBE...OR 31 MILES NORTH OF DES MOINES... MOVING EAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... TOBE. VILLE GREEN. KIM. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3742 10391 3709 10388 3704 10319 3748 10313 $$
000 WWUS55 KPUB 020049 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 650 PM MDT SAT JUL 1 2006 COC071-020230- /O.CON.KPUB.SV.W.0082.000000T0000Z-060702T0230Z/ LAS ANIMAS CO- 650 PM MDT SAT JUL 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR EAST CENTRAL LAS ANIMAS COUNTY... AT 648 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF TOBE...OR 29 MILES NORTH OF DES MOINES...MOVING EAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... TOBE. VILLE GREEN. KIM. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3742 10391 3709 10388 3704 10319 3748 10313 $$
000 WWUS55 KPUB 020058 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 657 PM MDT SAT JUL 1 2006 COC071-020230- /O.CON.KPUB.SV.W.0082.000000T0000Z-060702T0230Z/ LAS ANIMAS CO- 657 PM MDT SAT JUL 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR EAST CENTRAL LAS ANIMAS COUNTY... AT 656 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF TOBE...OR 26 MILES NORTH OF DES MOINES...MOVING SOUTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... KIM. TOBE. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. LAT...LON 3742 10391 3709 10388 3704 10319 3748 10313 $$
000 WWUS55 KPUB 020109 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 708 PM MDT SAT JUL 1 2006 COC071-020230- /O.CON.KPUB.SV.W.0082.000000T0000Z-060702T0230Z/ LAS ANIMAS CO- 708 PM MDT SAT JUL 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR EAST CENTRAL LAS ANIMAS COUNTY... AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF TOBE...OR 28 MILES NORTH OF DES MOINES...MOVING SOUTHEAST AT 5 MPH. ANOTHER DEVELOPING SEVERE THUNDERSTORM WAS LOCATED 15 MILES TO THE NORTH OF KIM...MOVING SOUTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... KIM. TOBE. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. LAT...LON 3742 10391 3709 10388 3704 10319 3748 10313 $$
000
WWUS55 KPUB 020119
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
718 PM MDT SAT JUL 1 2006
COC071-020230-
/O.CON.KPUB.SV.W.0082.000000T0000Z-060702T0230Z/
LAS ANIMAS CO-
718 PM MDT SAT JUL 1 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR EAST CENTRAL LAS ANIMAS COUNTY...
AT 717 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES SOUTHWEST OF TOBE...OR 26 MILES NORTH OF DES
MOINES...MOVING SOUTHEAST AT 5 MPH. ANOTHER SEVERE THUNDERSTORM WAS
LOCATED 14 MILES TO THE NORTH OF KIM...MOVING SOUTHEAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
KIM.
TOBE.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
LAT...LON 3742 10391 3709 10388 3704 10319 3729 10315
3748 10313
$$000
WWUS55 KPUB 020134
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
732 PM MDT SAT JUL 1 2006
COC071-020230-
/O.CON.KPUB.SV.W.0082.000000T0000Z-060702T0230Z/
LAS ANIMAS CO-
732 PM MDT SAT JUL 1 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR EAST CENTRAL LAS ANIMAS COUNTY...
AT 729 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 13 MILES SOUTHWEST OF TOBE...OR 22 MILES NORTH OF DES
MOINES...MOVING SOUTHEAST AT 5 MPH. ANOTHER SEVERE THUNDERSTORM WAS
LOCATED 12 MILES NORTHEAST OF KIM...MOVING SOUTHEAST AT 5 MPH.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.
LAT...LON 3742 10391 3709 10388 3704 10319 3729 10315
3748 10313
$$000
WWUS55 KPUB 020148
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
747 PM MDT SAT JUL 1 2006
COC071-020230-
/O.CON.KPUB.SV.W.0082.000000T0000Z-060702T0230Z/
LAS ANIMAS CO-
747 PM MDT SAT JUL 1 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR EAST CENTRAL LAS ANIMAS COUNTY...
AT 746 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 14 MILES NORTHEAST OF KIM...OR 41 MILES
SOUTHEAST OF LA JUNTA...MOVING SOUTHEAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
KIM.
PRITCHETT.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.
LAT...LON 3742 10391 3709 10388 3704 10319 3729 10315
3748 10313
$$000
WWUS55 KPUB 020201
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
801 PM MDT SAT JUL 1 2006
COC071-020211-
/O.CAN.KPUB.SV.W.0082.000000T0000Z-060702T0230Z/
LAS ANIMAS CO-
801 PM MDT SAT JUL 1 2006
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EAST
CENTRAL LAS ANIMAS COUNTY...
THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED. HAZARDOUS LIGHTNING
MAY STILL BE IN THE AREA.
LAT...LON 3742 10391 3709 10388 3704 10319 3729 10315
3748 10313
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:26 PM MDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 1, 2:26 PM MDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 226 PM MDT SAT JUL 1 2006 .SHORT TERM... (TONIGHT AND SUNDAY) MAIN SHORT TERM CONCERN REMAIN PRECIPITATION CHANCES TONIGHT AND TOMORROW. CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING WEAK WESTERLY FLOW ALOFT WITH FLAT UPPER LEVEL RIDGING ACROSS THE STATE ATTM. WATER VAPOR IMAGERY INDICATING MINOR EMBEDDED SHORT WAVES IN THE BRISK WESTERLY FLOW ACROSS THE NORTHERN TIER OF STATE THROUGH THE NORTHERN HIGH PLAINS ATTM. WATER VAPOR IMAGERY ALSO INDICATING EMBEDDED MOISTURE PLUME IN THE FLOW STRETCHING FROM THE DESERT SW ACROSS STATE ATTM...THOUGH MORNING ROABS ACROSS THE AREA INDICATED MOISTURE AOB H5 WITH RATHER DRY AIR BELOW. AT THE SFC..FRONTAL BOUNDARY ASSOCIATED WITH PASSING NORTHERN HIGH PLAINS SYSTEM MOVED ACROSS NORTHEASTERN COLORADO THIS MORNING AND LOOKS TO BE ALONG A KPUB-KLAA LINE ATTM. REGIONAL RADARS INDICATING SCATTERED ECHOES ACROSS THE HIGHER TERRAIN ATTM. TONIGHT...MODELS INDICATING SFC BOUNDARY ACROSS THE SE PLAINS TO CONTINUE TO MOVE INTO NE NEW MEXICO WITH EAST TO NORTHEAST LOW LEVEL STRENGTHENING AS HIGH PRESSURE CONTINUES TO BUILD ACROSS THE NORTHERN AND CENTRAL HIGH PLAINS. HOWEVER...BEST LOW LEVEL MOISTURE REMAINS WELL NORTH AND EAST WITH DEW PTS IN THE 50S ACROSS WESTERN NEBRASKA ATTM...WITH LATEST LAPS DATA INDICATING CAPES BETWEEN 500-1000J/KG ACROSS THE REGION ATTM. AT ANY RATE...WITH STRENGTHENING UPSLOPE FLOW...SCATTERED CONVECTION ACROSS THE HIGHER TERRAIN THIS EVENING LOOKS TO PUSH OUT ACROSS THE PLAINS. WITH INVERTED V SOUNDINGS...SHOULD SEE VIRGA AND GUSTY WINDS TO NEAR 45 MPH INITIALLY BEFORE ATMOSPHERE MOISTENS. ACROSS THE HIGHER TERRAIN...INSTABILITY WANES WITH SUNSET...THOUGH WITH AVAILABLE MID AND UPPER LEVEL MOISTURE AND MINOR EMBEDDED WAVES IN THE FLOW...HAVE KEPT SCATTERED POPS THROUGH THE EVENING WITH ISOLATED POPS THROUGH THE OVERNIGHT. WITH THE WEAK FLOW ALOFT...COULD SEE LOCALLY HEAVY RAIN WITH THE STRONGEST STORMS ACROSS THE MTS...ALONG WITH SMALL HAIL AND GUSTY WINDS THROUGH THE EVENING. SUNDAY...NOT MUCH CHANGE IN SYNOPTIC PATTERN AS WEAK WESTERLY FLOW ALOFT PERSISTS ACROSS THE REGION. MODELS STILL INDICATING MOISTURE EMBEDDED IN THE FLOW REMAINING AOB H5 ALONG WITH ANOTHER WAVE MOVING ACROSS THE NORTHERN ROCKIES INTO THE HIGH PLAINS. MODELS DO DIFFER IN AMOUNT OF LOW LEVEL MOISTURE AND TEMPERATURES ALOFT WITH GFS SEEMINGLY SUFFERING FROM CONVECTIVE FEEDBACK AND HAVE GONE CLOSER TO NAM SOLUTION. AT ANY RATE...SHOULD SEE SCATTERED CONVECTION LIGHT UP ACROSS THE HIGHER TERRAIN BY EARLY AFTERNOON...SPREADING ACROSS THE PLAINS INTO THE EARLY EVENING. PASSING NORTHERN ROCKIES SYSTEM SENDS ANOTHER BOUNDARY ACROSS NORTHEAST COLORADO...WITH BEST MOISTURE AND CHANCES OF SEVERE STORMS NORTH AND EAST OF THE AREA. AGAIN WITH AVAILABLE MID AND UPPER LEVEL MOISTURE ACROSS THE HIGHER TERRAIN AND WEAK FLOW ALOFT...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. -MW .LONG TERM... (MON THROUGH SAT) ...ACTIVE SUMMERTIME TSTM PATTERN IN THE ROCKIES NEXT WEEK... ...LOW-GRADE MONSOONAL PATTERN/MOISTURE THROUGH NEXT WEEK... MON THROUGH SAT...MIDDLE AND UPPER LEVEL HIGH PRESSURE CENTER AND RIDGE AXIS OVER THE FOUR CORNERS/GREAT BASIN AREA MON WILL SLOWLY SHIFT E-SEWD THROUGH TIME...AND IS PROJECTED TO BE OVER THE CNTRL AND SRN HIGH PLAINS BY THU INTO THE WEEKEND. WILL MAINLY BE DEALING WITH LOW GRADE MIDDLE AND HIGH LEVEL MOISTURE MON THROUGH THU WITH A NICE HIGH LEVEL MOISTURE PLUME NOTED ON CURRENT WATER VAPOR SATELLITE IMAGERY. INVESTIGATION OF 12Z/01 OBS SOUNDINGS IN THIS HIGH LEVEL MOISTURE PLUME REVEALED THE MOISTURE IS MAINLY H6- H3 WITH MUCH OF THE SUB-CLOUD LAYER STILL RELATIVELY MUCH DRIER...SO PRETTY MUCH A LOW-GRADE MONSOONAL PATTERN/MOISTURE PLUME. THE DEEPEST MOISTURE REMAINS ACROSS ALONG AND SOUTH OF THE AZ- NM/OLD MEXICO BORDER. IT MAY TAKE A WHILE TO GET MUCH DEEPER MOISTURE INTO THE CNTRL ROCKIES...EXCEPT THE SELF- MOISTENING EFFECTS OF DAY-TO-DAY PRECIPITATION OVER THE ROCKIES. HARD TO TOTALLY BUY INTO THE GFS MODEL DATA AND MOS. THE GFS CONTINUES TO SUFFER FROM EXTREME CONVECTIVE FEEDBACK MAKING IT VERY CHALLENGING TO PROVIDE CONSIDERABLE DETAIL TO THE DAY 2 THROUGH 7 FORECAST. THE GFS APPEARS TO BE FEEDING ON ITS OWN MOISTURE AND BLOWING UP CONVECTIVE BOMBS WHEN THE CONVECTIVE SWITCH IS TURNED ON. THE GFS SEEMS WAY OVERDONE WITH ITS SFC DEW POINTS IN THE 50S OVER THE MOUNTAINS..WHICH HELPS BLOW UP THE CONVECTIVE PRECIPITATION. NOT SURE IF THE DEW POINTS WILL BE IN THE LOWER TO MIDDLE 50S AT WOLF CREEK PASS(10K-11K FT MSL) MUCH OF THE WEEK. THERE ARE A COUPLE OF DAYS TO THE GFS HAS A SFC DEW POINT NEARLY 50F AT THE TOP OF PIKES PEAK...BUT THE GFS MODEL TERRAIN IS PRETTY POOR AND DOES NOT KNOW ABOUT PIKES PEAK. NONETHELESS...THERE SHOULD BE ENOUGH MIDDLE AND UPPER LEVEL MOISTURE...HEATING...AND INSTABILITY TO KEEP CHC POPS OVER THE MOUNTAINS TO SCHC POPS IN THE FAR SERN CO PLAINS. THE MAIN THREAT FOR PRECIPITATION SHOULD BE IN THE AFTN AND EVE. THE GFS TENDS TO HANG-ON TO THE PRECIPITATION TOO LONG THIS TIME OF THE YEAR WITHOUT THE AID OF A SIGNIFICANT SYNOPTIC SCALE FEATURE MOVING THROUGH THE CNTRL ROCKIES...BUT WILL MAINTAIN SOME OF THE CURRENT OVERNIGHT LOW POPS/WX. TEMPERATURES WILL BE QUITE THE CHALLENGE DEPENDING ON WHEN PRECIPITATION STARTS AND STOPS. WITH THE POTENTIAL FOR MESOSCALE CONVECTIVE SYSTEMS OVER ERN CO...SHALLOW MESOSCALE COLD FRONTS/MOIST BOUNDARIES COULD MOVE IN AND OUT OF ERN CO NEXT WEEK. THERE COULD BE THE POTENTIAL FOR MODERATE-HEAVY RAIN WITH MIDLEVEL WEAK FLOW...RELATIVELY HIGH FREEZING LEVELS...AND IF ANY STORM CLUSTER OR CELL MERGERS OCCUR. WOULD LIKE TO SEE DEW POINTS WELL IN THE 40S AT AND ABOVE 8K FT MSL. THIS MAY BE POSSIBLE BY WED THROUGH SAT AS RELATIVELY WEAK S-SWLY FLOW STARTS TO ADVECT/TRANSPORT A LITTLE DEEPER MOISTURE INTO THE CNTRL ROCKIES FROM THE DESERT SW. TIME WILL TELL...THOUGH. METZE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23/17
Hazardous weather outlook, Jul 1, 7:19 AM MDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 719 AM MDT SAT JUL 1 2006 COZ058>089-093>099-021330- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 719 AM MDT SAT JUL 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT THE LIGHTNING THREAT WILL BE HIGH TODAY ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO. A SIGNIFICANT NUMBER OF CLOUD TO GROUND LIGHTNING STRIKES IS EXPECTED TODAY ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO. A COLD FRONT WILL MOVE ACROSS THE HIGHER TERRAIN THIS MORNING AND AFTERNOON...AND ACROSS THE PLAINS LATER THIS AFTERNOON AND EVENING. THIS FRONT WILL BRING SCATTERED THUNDERSTORMS TO THE REGION TODAY AND TONIGHT. CLOUD TO GROUND LIGHTNING IS EXPECTED TO DEVELOP AS EARLY AS 10 TO 11 AM ACROSS THE CENTRAL MOUNTAINS AND PIKES PEAK REGION. THIS LIGHTNING THREAT WILL THEN SPREAD SOUTH ACROSS THE SOUTHWEST MOUNTAINS BY NOON TIME...AND CONTINUE ACROSS THE SOUTHERN AND EASTERN MOUNTAINS...INCLUDING THE SANGRE DE CRISTO AND WET MOUNTAINS...BY EARLY AFTERNOON. CLOUD TO GROUND LIGHTNING WILL BECOME A THREAT ACROSS THE GREATER COLORADO SPRINGS AREA BY EARLY AFTERNOON. THE LIGHTNING THREAT WILL MOVE ACROSS THE REMAINDER OF THE PLAINS DURING THE AFTERNOON. IN ADDITION TO THE LIGHTNING...ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE PLAINS...MAINLY NORTH OF HIGHWAY 50. THIS MARGINAL SEVERE WEATHER THREAT WILL THEN MOVE SOUTH ACROSS THE REMAINDER OF SOUTHEAST COLORADO DURING THE EARLY EVENING HOURS. THE PRIMARY SEVERE WEATHER THREAT WILL BE HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. REMEMBER...THE SAFEST PLACE TO BE WHEN A THUNDERSTORM IS OCCURRING IS INSIDE A LARGE SUBSTANTIAL BUILDING. THE SECOND BEST PLACE IS IN A HARD TOPPED VEHICLE. DO NOT WAIT UNTIL THE STORM IS UPON YOU...SEEK SHELTER BEFORE THE LIGHTNING THREATENS. PEOPLE ARE STRUCK BY LIGHTNING BECAUSE THEY ARE IN THE WRONG PLACE AT THE WRONG TIME. THE WRONG PLACE IS ANYWHERE OUTSIDE. THE WRONG TIME IS ANYTIME A THUNDERSTORM IS OCCURRING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL DEVELOP SUNDAY AFTERNOON OVER THE MOUNTAINS AND EASTERN SLOPES...AS MOIST UPSLOPE FLOW CONTINUES OVER THE PLAINS. STORMS WILL SPREAD EASTWARD AND INTENSIFY DURING THE EVENING HOURS AS AN UPPER LEVEL DISTURBANCE PASSES THROUGH SOUTHERN COLORADO. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS OF 60 MPH OR GREATER AND HAIL OF UP TO ONE INCH DIAMETER. STRONG STORMS WILL BE POSSIBLE THROUGH SUNDAY NIGHT. SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH THE REST OF NEXT WEEK...PARTICULARLY DURING THE LATE AFTERNOON AND EVENING HOURS. WHILE STORMS WILL BE POSSIBLE OVER ALL OF SOUTHEAST COLORADO...THE BEST CHANCE FOR THUNDERSTORMS WILL BE OVER THE EASTERN MOUNTAINS AND PLAINS THROUGH TUESDAY...AND THEN WILL SHIFT TO THE CENTRAL AND SOUTHWESTERN MOUNTAINS WEDNESDAY THROUGH FRIDAY. THE MAIN THREATS FORM THESE STORMS WILL BE FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL...AND SMALL HAIL UP TO ONE HALF INCH DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE SOUTHEAST PLAINS.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:17 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 39 min |
| Jul 2, 3:40 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 65 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.